Alert archive / Utah / Wind Advisories in 2020
Wind Advisory 6, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this wind advisory at Apr 11, 2020, 3:02 AM MDT. It took effect at Apr 11, 2020, 3:00 PM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2020, 3:02 AM MDT (09:02 UTC)
- In effect from
- Apr 11, 2020, 3:00 PM MDT
- Expired
- Apr 12, 2020, 2:51 AM MDT
- In force
- 12 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
115 WWUS75 KSLC 110902 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 302 AM MDT Sat Apr 11 2020 UTZ005-111715- /O.NEW.KSLC.WI.Y.0006.200411T2100Z-200412T1200Z/ Great Salt Lake Desert and Mountains- Including the city of Wendover 302 AM MDT Sat Apr 11 2020 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 6 AM MDT SUNDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Great Salt Lake Desert and Mountains. * WHEN...From 3 PM this afternoon to 6 AM MDT Sunday. * IMPACTS...Strong cross winds will result in difficult travel for high profile vehicles along I-80 across the West Desert, and Route 30 between the Nevada border and Snowville, particularly near Rosette and Park Valley. These strong winds may also create areas of blowing dust resulting in reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
2 follow-up statements
941 WWUS75 KSLC 111936 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 136 PM MDT Sat Apr 11 2020 UTZ005-121200- /O.CON.KSLC.WI.Y.0006.200411T2100Z-200412T1200Z/ Great Salt Lake Desert and Mountains- Including the city of Wendover 136 PM MDT Sat Apr 11 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MDT SUNDAY... * WHAT...Northwest winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Great Salt Lake Desert and Mountains. * WHEN...From 3 PM this afternoon to 6 AM MDT Sunday. * IMPACTS...Strong cross winds will result in difficult travel for high profile vehicles along I-80 across the West Desert, and Route 30 between the Nevada border and Snowville, particularly near Rosette and Park Valley. These strong winds may also create areas of blowing dust resulting in reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
665 WWUS75 KSLC 120851 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 251 AM MDT Sun Apr 12 2020 UTZ005-121000- /O.CAN.KSLC.WI.Y.0006.000000T0000Z-200412T1200Z/ Great Salt Lake Desert and Mountains- 251 AM MDT Sun Apr 12 2020 ...WIND ADVISORY IS CANCELLED... Winds continue to diminish early this morning. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this wind advisory went out at Apr 10, 3:45 PM MDT, 11 hours 17 minutes earlier.
Area forecast discussion, Apr 10, 3:45 PM MDT, 11 hours 17 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 345 PM MDT Fri Apr 10 2020 .SYNOPSIS...High pressure will build into the area through early Saturday. A cold front will cross the area Saturday night into Sunday, with a cool northwest flow prevailing into next week. && .SHORT TERM (Through 12Z Monday)...An upper low spinning along the southern California coast this afternoon will slowly move eastward and into the Desert Southwest through Saturday. Meanwhile a shortwave trough currently digging through British Columbia will continue on a southeastward trajectory, eventually clipping northern Utah Saturday night into early Sunday. Between these features tranquil weather will be the rule across the forecast area tonight through much of Saturday, with max temps once again running a few degrees above climo Saturday afternoon. A cold front associated with the British Columbia shortwave will push into northern Utah Saturday afternoon, then through the remainder of the area Saturday night. Moisture will be limited with this feature and thus precipitation accumulation should remain light. The main story will be much colder air in the wake of the front, with max temps Sunday likely remaining in the 40s across most northern valleys, and low 50s across central and southwest Utah with the exception of St George. As the upper trough brushes by the area snow showers may linger into Sunday mainly across the higher terrain of northern Utah. .LONG TERM (After 12Z Monday)...Low impact shortwave disturbances will be the story for the work week ahead, bringing a couple rounds of showery precipitation across portions of the forecast area. Temperatures are expected to remain below average through Tuesday, gradually increasing to average, or just above average, by the end of the forecast period. With a ridge over the northeast Pacific and a trough east of the continental divide, Utah and southwest Wyoming will be in a flow pattern supporting only limited amounts of moisture, keeping the risk for any significant precipitation events fairly low. A majority of the showers experienced across the northern half of the forecast area will largely be confined to terrain features and adjacent areas, again, with minimal impacts expected. For the southern half of Utah, expect mainly dry conditions with temperatures gradually rising after Tuesday. Toward the end of the forecast period, ensemble guidance is pointing toward another Pacific system developing along the California coast, moving inland over the Desert Southwest through the weekend. The timing and details of this system are still fairly uncertain at this time, but this will certainly be something to watch over the coming days. && .AVIATION...Operational weather concerns will remain minimal at the KSLC terminal through Saturday morning. Northwest surface winds currently in place are expected to switch back to the south between 03-04z, and VFR conditions will be maintained. A cold front Saturday afternoon will bring the potential for scattered showers and isolated thunderstorms to the area, with development most likely after 20-21z. Breezy northwest winds and lowering cigs will accompany this front. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Seaman/Webber/Merrill For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Apr 10, 4:16 AM MDT, 22 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 416 AM MDT Fri Apr 10 2020 UTZ001>016-019>021-517-518-WYZ021-111030- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 416 AM MDT Fri Apr 10 2020 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight No hazardous weather expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated to widely scattered thunderstorms are possible Saturday afternoon and evening for northern and central Utah, a couple of stronger storms are possible with graupel and small hail the main threats. A strong cold front will blow through the state Saturday night, with most locations likely to experience a few hour window of wind gusts 30-40 mph. However, wind prone locations like SR-30 downsloping off the Raft River Mountains, near Point of the Mountain between Salt Lake and Utah Counties, and Fremont Junction on I-70 to name a few, could see localized higher gusts 45-60 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.